Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 17, 2021, 3:16 PM CDT for Delaware County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 3:16 PM CDT (20:16 UTC)
- Expired
- Mar 17, 2021, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
499 WWUS84 KTSA 172016 SPSTSA Special Weather Statement National Weather Service Tulsa OK 316 PM CDT Wed Mar 17 2021 OKZ063-172045- Delaware OK- 316 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE COUNTY UNTIL 345 PM CDT... At 316 PM CDT, a strong thunderstorm was located 5 miles east of Disney, moving north at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Grove... Bernice... Bernice State Park... Cleora... Honey Creek State Park... Zena... A Tornado Watch remains in effect until 800 PM CDT for northeastern Oklahoma. LAT...LON 3667 9469 3643 9486 3645 9500 3667 9499 TIME...MOT...LOC 2016Z 198DEG 27KT 3650 9492 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 2:04 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 17, 2:04 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
204 PM CDT Wed Mar 17 2021
.DISCUSSION...
Showers and isolated thunderstorms are developing across eastern
Oklahoma and northwestern Arkansas at this time within an enhanced
area of 0-3km CAPE and surface vorticity associated with the
surface low and associated warm front. SPC mesoanalysis and
visible satellite shows an area of enhanced surface vorticitiy
generally along and just south of I-44 under 0-3km CAPE values of
50 to 125J/kg. As the afternoon progresses, expect 0-3km CAPE
values to continue to become more in line with the enhanced
surface vorticity along the warm front and surface low. Low topped
supercells will be likely across northeast Oklahoma with the main
severe threats being hail up to quarter size (owing largely to
the favorable wind fields and lapse rates aloft), isolated
damaging wind gusts, and a tornado or two. Some of these
“storms” may produce very little if any lightning but that
doesn’t mean they can’t or won’t be severe.
Meanwhile, far eastern Oklahoma and northwestern Arkansas are
well within a warm sector ahead of an approaching cold front
characterized by dew points generally near or just above 60. Given
the favorable shear parameters (bulk wind shear of around 70 to
80kts and SRH around 100 to 150m^s/s^2), MLCAPE values up to
1000J/kg across far eastern Oklahoma into western Arkansas, and
sufficient forcing along the cold front now across eastern
Oklahoma, expect scattered thunderstorms to develop with severe
storms very possible. All modes of severe weather will be possible
with any storms that develop this afternoon.
Very windy conditions are expected on the back side of the upper
low this evening and tonight as the storm system continues to move
eastward. Wind gusts will routinely gust to near or just above
40mph across parts of NE OK. As a result, a wind advisory has been
issued across parts of NE OK between this evening and 1AM
tonight. Winds will gradually decrease through the night after
1AM. Also on the back side of the low, precipitation will be be
likely tonight. The atmospheric column will tend to cool quickly
through the night to the point that a few wet snowflakes may reach
the ground early tomorrow morning across parts of NE OK and
within the higher terrain of NW AR. Wetbulb temperatures may be a
little high tomorrow morning thus limiting the overall potential
for snow and resulting accumulations, but don’t be surprised if
a few wet snowflakes mix in. No accumulation is expected at this
time.
Once this system moves out, much cooler and quieter weather will
return to the area. Mid level heights are expected to rise into
the weekend. As a result, expect temperatures to slowly rise
through the weekend. The next storm system moves into the region
next Monday into Tuesday. Storms will be possible with this round
with at least a low end severe threat possible. The details will
continue to be hammered out over the next several days.
Snider
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 53 36 61 / 60 10 0 0
FSM 42 52 38 63 / 40 10 0 0
MLC 40 54 38 61 / 20 0 0 0
BVO 38 54 33 60 / 80 20 0 0
FYV 38 46 33 56 / 60 20 0 0
BYV 39 45 34 56 / 60 30 0 0
MKO 40 51 36 60 / 50 10 0 0
MIO 37 49 33 57 / 80 40 0 0
F10 39 53 37 60 / 40 10 0 0
HHW 42 56 40 63 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 6 PM this evening to 2 AM CDT Thursday for
OKZ054>057-059>061-064>066.
AR...None.
&&
LONG TERM....21Hazardous weather outlook, Mar 17, 2:01 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 201 PM CDT Wed Mar 17 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 201 PM CDT Wed Mar 17 2021 ...SEVERE STORMS POSSIBLE THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited to near Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing...ending by 7 PM. SEVERE THUNDERSTORM. RISK...Limited to near Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing...ending by 7 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. WINTER WEATHER. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After midnight. SIGNIFICANT WINDS. RISK...Limited to Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...This evening. FIRE WEATHER DANGER. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...This Afternoon. DISCUSSION... There is a limited to near elevated threat for severe storms and tornadoes this afternoon in an arc from northeast Oklahoma close to the I-44 corridor east and southeast to northwest Arkansas. Large hail to golfball size and tornadoes will be the main threats, with damaging winds possible. Locally heavy rainfall is also possible near the Kansas border, where heavy rains have fallen recently. Thus, there is an isolated flood threat as well. Strong and gusty northwest winds are expected tonight across eastern Oklahoma and western Arkansas on the back side of a strong low pressure system. Wind gusts near 40 mph will be possible, especially across northeast Oklahoma. Gusty southwest winds will develop on the south side of a low pressure system across southeast Oklahoma this afternoon. The gusty southwest winds and drier air moving in to this region will elevate the fire weather danger until around sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Very High Fire Weather and High Wind Potential. MONDAY...Thunderstorm, Very High Fire Weather, High Wind and Heavy Rain Potential. TUESDAY...Thunderstorm and High Wind Potential. EXTENDED DISCUSSION... Breezy northwest winds are forecast for Thursday behind the low pressure system. The strong winds and drier air will elevate fire weather concerns although much cooler weather and some light rain across parts of northeast Oklahoma and northwest Arkansas will temper the threat however. Strong south winds will raise fire weather concerns Sunday. A cold front will bring the next chance for rain and storms by Monday into Tuesday. Some locally heavy rainfall will be possible with this system. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, Mar 17, 2:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 4 SSE GRAY 36.08N 96.05W
03/17/2021 E1.00 INCH TULSA OK PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Special weather statement, Mar 17, 3:10 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 310 PM CDT Wed Mar 17 2021 ARZ010-172045- Washington AR- 310 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 345 PM CDT... At 309 PM CDT, a strong thunderstorm was located 4 miles west of Strickler, moving north at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Prairie Grove... West Fork... Lincoln... Strickler... Clyde... Canehill... Hogeye... Odell... Morrow... This includes Interstate 49 between mile markers 52 and 55. A Tornado Watch remains in effect until 800 PM CDT for northwestern Arkansas. LAT...LON 3576 9432 3576 9446 3599 9445 3597 9415 TIME...MOT...LOC 2009Z 197DEG 16KT 3581 9440
Special weather statement, Mar 17, 3:11 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 311 PM CDT Wed Mar 17 2021 OKZ055-060-061-172045- Tulsa OK-Rogers OK-Washington OK- 311 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...SOUTH CENTRAL WASHINGTON AND NORTHEASTERN TULSA COUNTIES UNTIL 345 PM CDT... At 311 PM CDT, strong thunderstorms were located along a line extending from near Turley to near Tulsa. Movement was north at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Tulsa... Owasso... Skiatook... Catoosa... Collinsville... Sperry... Vera... Turley... Tulsa International Airport... This includes Interstate 44 between mile markers 227 and 231. A Tornado Watch remains in effect until 800 PM CDT for northeastern Oklahoma. LAT...LON 3655 9584 3623 9573 3611 9590 3625 9600 TIME...MOT...LOC 2011Z 199DEG 21KT 3626 9594 3614 9590
Special weather statement, Mar 17, 3:14 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
314 PM CDT Wed Mar 17 2021
OKZ056-061-172045-
Rogers OK-Nowata OK-
314 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ROGERS AND SOUTHERN
NOWATA COUNTIES UNTIL 345 PM CDT...
At 313 PM CDT, a strong thunderstorm was located 5 miles southeast of
Watova, moving north at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Nowata... Talala...
New Alluwe... Watova...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Oklahoma.
LAT...LON 3669 9543 3651 9553 3652 9571 3675 9574
3675 9543
TIME...MOT...LOC 2013Z 181DEG 19KT 3655 9560
SniderSpecial weather statement, Mar 17, 3:16 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Tulsa OK 316 PM CDT Wed Mar 17 2021 OKZ063-172045- Delaware OK- 316 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE COUNTY UNTIL 345 PM CDT... At 316 PM CDT, a strong thunderstorm was located 5 miles east of Disney, moving north at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Grove... Bernice... Bernice State Park... Cleora... Honey Creek State Park... Zena... A Tornado Watch remains in effect until 800 PM CDT for northeastern Oklahoma. LAT...LON 3667 9469 3643 9486 3645 9500 3667 9499 TIME...MOT...LOC 2016Z 198DEG 27KT 3650 9492
Special weather statement, Mar 17, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
316 PM CDT Wed Mar 17 2021
ARZ001-OKZ063-172045-
Benton AR-Delaware OK-
316 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 345 PM CDT...
At 316 PM CDT, a strong thunderstorm was located over Maysville,
moving north at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Bella Vista... Gravette...
Maysville... Dodge...
Cayuga...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3650 9462 3650 9439 3631 9451 3636 9474
3667 9467 3667 9462
TIME...MOT...LOC 2016Z 200DEG 24KT 3642 9459
SniderThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 1:25 AM CDT | Special Weather Statement | TSA | LeFlore | 35 min |
| Mar 17, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 17, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 41 min |
| Mar 17, 2:44 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 46 min |
| Mar 17, 3:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 47 min |
| Mar 17, 3:46 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 17, 4:19 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 26 min |
| Mar 17, 4:22 AM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Mar 17, 4:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 50 min |
| Mar 17, 4:37 AM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Mar 17, 4:52 AM CDT | Special Weather Statement | TSA | Cherokee, Craig, Delaware, McIntosh, Mayes, Muskogee and 4 more | 38 min |
| Mar 17, 5:13 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 47 min |
| Mar 17, 5:14 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 46 min |
| Mar 17, 5:24 AM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Mar 17, 5:27 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Craig, Delaware, Haskell, Latimer and 4 more | 33 min |
| Mar 17, 5:54 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Ottawa, Rogers, Tulsa | 51 min |
| Mar 17, 5:57 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, LeFlore, Sequoyah | 48 min |
| Mar 17, 6:15 AM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Mar 17, 6:33 AM CDT | Special Weather Statement | TSA | Adair | 42 min |
| Mar 17, 6:46 AM CDT | Special Weather Statement | TSA | Ottawa | 29 min |
| Mar 17, 1:42 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Mar 17, 1:46 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 44 min |
| Mar 17, 1:54 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| Mar 17, 1:58 PM CDT | Tornado Warning | TSA | Creek | 32 min |
| Mar 17, 2:13 PM CDT | Wind Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more | 7 hr |
| Mar 17, 2:17 PM CDT | Tornado Warning | TSA | Rogers, Wagoner | 28 min |
| Mar 17, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Tulsa | 47 min |
| Mar 17, 2:32 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| Mar 17, 3:11 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Mar 17, 3:14 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Mar 17, 3:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| Mar 17, 3:23 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| Mar 17, 3:31 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Mar 17, 3:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 10 min |
| Mar 17, 4:14 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Mar 17, 4:58 PM CDT | Special Weather Statement | TSA | Delaware | 32 min |
| Mar 17, 1:52 AM CDT | Special Weather Statement | TSA | Sebastian | 23 min |
| Mar 17, 2:37 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 38 min |
| Mar 17, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 33 min |
| Mar 17, 3:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
| Mar 17, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 13 min |
| Mar 17, 4:02 PM CDT | Special Weather Statement | TSA | Benton | 28 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 13 min |
| Mar 17, 4:40 PM CDT | Special Weather Statement | TSA | Benton | 35 min |
| Mar 17, 4:48 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 27 min |
| Mar 17, 5:23 PM CDT | Special Weather Statement | TSA | Benton | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.